The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (1422 KB) | Metadata | Table of Contents | ZAA summary
Volume 17, Issue 3, 1998, pp. 615–639
DOI: 10.4171/ZAA/842

Published online: 1998-09-30

The Stokes System in Domains with Outlets of Bounded and Connected Cross-Sections

A. Passerini[1] and G. Thäter[2]

(1) Università di Ferrara, Italy
(2) Universität Bonn, Germany

The Stokes system with prescribed fluxes is investigated. By smoothness assumptions on the boundary and by the boundedness of the diameters of the outlets it is ensured that the divergence equation in each bounded subdomain is solvable, the Poincaré inequality is valid and the constants in all the corresponding estimates are bounded $independently of the location$. We derive existence, uniqueness and regularity results in two different frameworks: On one hand we use weighted function spaces generated by $L^q$-norms, $1 < q < \infty$, where the weight is of exponential type and apply a technique of Maz’ya and Plamenevskii. On the other hand we use local spaces, since in order to solve the problem with non-zero flux it seems to us that to formulate results in local spaces is more adequate and physical senseful.

Keywords: Stokes systems, non-compact boundaries, weighted spaces, local spaces

Passerini A., Thäter G.: The Stokes System in Domains with Outlets of Bounded and Connected Cross-Sections. Z. Anal. Anwend. 17 (1998), 615-639. doi: 10.4171/ZAA/842